Tennessee, 2016Damaging Winds in Tennessee, June 4, 2016
June 4, 2016 · NWS OHX · 4 events in 3 counties and zones
Scattered thunderstorms developed during the morning hours across northeastern Middle Tennessee producing several reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the morning hours across northeastern Middle Tennessee producing several reports of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 4, 9:14 AM CST, 21 minutes earlier.
Area forecast discussion, Jun 4, 9:14 AM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1014 AM CDT SAT JUN 4 2016
.UPDATE...
FOR MORNING DISCUSSION.
&&
.DISCUSSION...
Showers with a few rumbles of thunder have been popping up across
the mid state this morning. All of this activity has remained
below severe thresholds and is expected to stay that way until at
least noon. Radar is estimating around 0.5 to 0.75 inches of
rain fell with the showers that are currently moving across areas
south and east of Nashville. The potential for localized flooding
will be higher in those areas as we approach the afternoon and
precip coverage increases. With ample moisture and very little
convective inhibition in place, it shouldn't take much for strong
to severe storms to develop this afternoon. The main threats will
be isolated flooding, damaging winds, and hail. No major changes
were made to the previous forecast.
&&
.AVIATION...
12Z TAF DISCUSSION.
Other then some light fog at KCSV/KCKV, VFR flight conditions at
forecast time. This is expected to continue through most of this
TAF cycle. Scattered TS are likely this afternoon, but will cover
with VCTS until next set of TAFs to try and time out activity
better. Either way, if flight categories fall, it will be short
lived.
More widespread showers and a few thunderstorms are more likely
tonight, especially after 03Z for all 3 terminals. Have prevailed
RA, but might need to add in TS if they are more than just
scattered tonight.
Winds will be light, with mainly a southwesterly component.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......11/WHITEHEAD
Hazardous weather outlook, Jun 4, 4:05 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT SAT JUN 4 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-051015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
505 AM CDT SAT JUN 4 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF
MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. WHILE THESE STORMS
COULD PRODUCE DAMAGING WIND GUSTS, FLASH FLOODING COULD ALSO
BECOME A PROBLEM, ESPECIALLY TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY AND TONIGHT.
27
In the hours before
Local storm report, Jun 4, 7:18 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
818 AM CDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 6 ESE FRANKLIN 35.88N 86.75W
06/03/2016 WILLIAMSON TN TWITTER
TREE REPORTED DOWN ACROSS BOTH LANES OF 96E PAST
TRINITY LN
0910 PM HAIL 4 ESE FRANKLIN 35.90N 86.77W
06/03/2016 E0.88 INCH WILLIAMSON TN TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED IN TRINITY PARK AREA
&&
EVENT NUMBER OHX1600538 OHX1600537
SHAMBURGERSpecial weather statement, Jun 4, 8:48 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
948 AM CDT SAT JUN 4 2016
TNZ028-062>064-041530-
CANNON TN-DE KALB TN-WILSON TN-RUTHERFORD TN-
948 AM CDT SAT JUN 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CANNON...EAST
CENTRAL RUTHERFORD...WEST CENTRAL DE KALB AND SOUTHEASTERN WILSON
COUNTIES UNTIL 1030 AM CDT...
AT 948 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF MURFREESBORO...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WATERTOWN...LIBERTY...AUBURNTOWN...READYVILLE...
MILTON AND LASCASSAS.
LAT...LON 3574 8624 3585 8641 3612 8619 3597 8593
TIME...MOT...LOC 1448Z 220DEG 26KT 3587 8626
WHITEHEAD
Special weather statement, Jun 4, 9:27 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 AM CDT SAT JUN 4 2016
TNZ030>032-064-041615-
PUTNAM TN-DE KALB TN-SMITH TN-JACKSON TN-
1027 AM CDT SAT JUN 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHWESTERN JACKSON...
NORTHWESTERN DE KALB AND WEST CENTRAL PUTNAM COUNTIES UNTIL 1115 AM
CDT...
AT 1026 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GORDONSVILLE...OR 10 MILES SOUTH OF CARTHAGE...MOVING NORTHEAST
AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...ALEXANDRIA AND
GRANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3642 8585 3625 8557 3600 8602 3601 8604
3603 8604 3604 8605 3606 8605 3606 8606
3607 8605 3607 8606 3612 8607 3614 8608
3617 8609 3642 8589
TIME...MOT...LOC 1526Z 222DEG 32KT 3611 8600
WHITEHEADThunderstorm Wind, Smith
- When
- June 4, 9:35 AM CST
- Where
- Smith County, Hickman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.150, -85.930
A tSpotter Twitter report indicated one tree was blown down and sheet metal roofing was peeled back on a home in Hickman.
Thunderstorm Wind, Smith
- When
- June 4, 9:45 AM CST
- Where
- Smith County, Stonewall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.180, -85.900
A tSpotter Twitter report and photos indicated a few trees were blown down in the Stonewall area just northeast of Gordonsville.
Thunderstorm Wind, Jackson
- When
- June 4, 10:15 AM CST
- Where
- Jackson County, 1.57 mi SSE of Haydenburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.400, -85.716
Two trees and power lines were blown down at Trace Creek Road and Old Highway 85.
Thunderstorm Wind, Clay
- When
- June 4, 10:35 AM CST
- Where
- Clay County, 0.91 mi S of Denton Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.567, -85.650
A tree was blown down on Copas Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 4, 2016$190,000 · 1.5 in hail · 22 events
- Flash Flooding in New Mexico, June 4, 2016$110,000 · 2 events
- Flash Flooding and Flooding in Virginia, June 4 to 5, 2016$50,000 · 17 events
- Tornado and Flood in Ohio, June 4, 2016$100,000 · EF0 · 2 events
- Damaging Wind in Ohio, June 4, 2016$60,000 · 74 kt wind · 1 event
- Tornado in Indiana, June 4, 2016$40,000 · EF0 · 1 event
- Lightning Strikes in Florida, June 4, 2016$25,000 · 3 events
- Damaging Winds in North Carolina, June 4, 2016$25,000 · 60 kt wind · 3 events
- Flash Flooding in Texas, June 4, 2016$20,000 · 3 events
- Damaging Winds in North Carolina, June 4, 2016$17,000 · 55 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 201650 kt wind · 8 events
- Dense Fog in Virginia, June 4, 20167 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633203, 633205, 633206, 633207.